Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 176, NWS Jackson, KY

May 26, 2011Pulaski County, Rockcastle County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 26, 2011, 5:05 PM EDT for Pulaski County, Rockcastle County, Wayne County, Kentucky. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 5:05 PM EDT (21:05 UTC)
Expired
May 26, 2011, 5:30 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pulaski County, KY, Rockcastle County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:12 PM EDTHAIL 1Somerset, KYRELAYED THRU NWS LMK
May 26, 5:12 PM EDTHAIL 1Somerset, KYLOTS OF PEAS ALMOST COVERING THE GROUND. LARGEST STONES WERE QUARTER SIZED.
May 26, 5:14 PM EDTHAIL 0.88Somerset, KY
May 26, 5:35 PM EDTHAIL 0.88Stab, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS53 KJKL 262105
SVRJKL
KYC199-203-231-262130-
/O.NEW.KJKL.SV.W.0176.110526T2105Z-110526T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NAOMI...OR 11 MILES NORTH OF MONTICELLO...AND MOVING NORTHEAST AT
  55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MOUNT VERNON...STAB...SOMERSET PULASKI AIRPORT...
  ELIHU...FERGUSON...HOGUE...RUTH...SCIENCE HILL...PULASKI...GRADE...
  DABNEY...BENT...SHOPVILLE...BOBTOWN...VALLEY OAK...WOODSTOCK...
  BANDY...BLOSS AND BEE LICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3724 8475 3736 8458 3735 8451 3747 8447
      3749 8446 3749 8443 3731 8414 3728 8420
      3729 8422 3725 8423 3723 8425 3724 8427
      3721 8427 3685 8476 3697 8489 3700 8486
      3707 8493
TIME...MOT...LOC 2105Z 224DEG 47KT 3707 8471
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
1 follow-up statement
009 
WWUS53 KJKL 262120
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT THU MAY 26 2011

KYC231-262129-
/O.CAN.KJKL.SV.W.0176.000000T0000Z-110526T2130Z/
WAYNE KY-
520 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3721 8478 3736 8458 3735 8451 3747 8447
      3749 8446 3749 8444 3749 8442 3731 8414
      3728 8420 3729 8423 3723 8425 3724 8427
      3720 8430 3694 8465 3714 8485
TIME...MOT...LOC 2119Z 234DEG 42KT 3715 8454

$$

KYC199-203-262130-
/O.CON.KJKL.SV.W.0176.000000T0000Z-110526T2130Z/
ROCKCASTLE KY-PULASKI KY-
520 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI AND
ROCKCASTLE COUNTIES UNTIL 530 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SOMERSET...MOVING NORTHEAST AT 50 MPH.

IN ADDITION...AT 510 PM HAIL THE SIZE OF QUARTERS WAS REPORTED IN 
SOMERSET WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...DABNEY...BENT...BOBTOWN...SHOPVILLE...VALLEY OAK...
  WOODSTOCK...BANDY...BLOSS...HANSFORD...LEVEL GREEN...CEDARVILLE...
  PONGO...WILLAILLA...WABP...BROMO...LUNER...QUAIL...WELLHOPE AND
  SPIRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3721 8478 3736 8458 3735 8451 3747 8447
      3749 8446 3749 8444 3749 8442 3731 8414
      3728 8420 3729 8423 3723 8425 3724 8427
      3720 8430 3694 8465 3714 8485
TIME...MOT...LOC 2119Z 234DEG 42KT 3715 8454
WIND...HAIL 60MPH 1.00IN

$$
DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:52 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 26, 2:52 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT THU MAY 26 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

MID AND UPPER LEVEL LOW RESPONSIBLE FOR ALL THE ACTIVE WEATHER THIS
WEEK WILL FINALLY EXIT TO THE NORTHEAST TONIGHT AND FRIDAY...
EVENTUALLY TAKING THE PRECIPITATION THREAT WITH IT. ANY REMAINING
SHOWERS AND THUNDERSTORMS WILL WEAKEN AND DISSIPATE AFTER SUNSET.
THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
TONIGHT...MAINLY FOR THE AREAS ALONG THE VIRGINIA/WEST VIRGINIA
BORDER. HOWEVER...WRAP AROUND MOISTURE WILL LIKELY KEEP PERSISTENT
CLOUD COVER ACROSS ALL OF EASTERN KENTUCKY TONIGHT. THIS CLOUD COVER
WILL BE ON THE DECREASE TOMORROW AS THE UPPER LEVEL LOW PULLS AWAY
FROM THE AREA. A FEW SHOWERS COULD LINGER ACROSS PIKE COUNTY FOR MUCH
OF THE DAY...BUT SHOULD NOT BE AN ALL DAY WASH OUT.

HIGH PRESSURE WILL BUILD INTO EAST KENTUCKY FRIDAY AND FRIDAY
NIGHT...SETTING UP A DRY START TO THE MEMORIAL DAY WEEKEND. ALTHOUGH
FRIDAY WILL REMAIN SOMEWHAT COOL WITH HIGHS IN THE 70S...TEMPERATURES
WILL REBOUND NICELY BY SATURDAY...CLIMBING BACK INTO THE 80S WITH A
FULL DAY OF SUNSHINE. OVERNIGHT LOWS TONIGHT WILL FALL BACK INTO THE
UPPER 50S TO LOWER 60S. WITH CLEAR SKIES FRIDAY NIGHT...WIDESPREAD
LOW TO MID 50S ARE EXPECTED.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED

THIS FCST STARTS WITH HIGH PRESSURE OVER THE MIDDLE GULF STATES
BRINGING US WARM AND DRY CONDITIONS. LOW PRESSURE FROM THE DESERT SW
WILL RIDE UP THRU THE PLAINS AND UPPER GREAT LAKES TO FLATTEN THE
RIDGE. THE ECMWF DOES TRY TO BRING MORE ENERGY UNDER THE RIDGE WITH
MINOR DISTURBANCES WAVING THRU THE TN VALLEY AND A SLIGHT CHC POF
PCPN SPILLING INTO ERN KY. GREATER DIFFERENCES EMERGE BETWEEN THE
GFS AND ECMWF AT THE 85H LAYER. THE GFS IS MUCH FASTER IN SWINGING
THE LOW PRESSURE INTO ERN CANADA BY MON MORNING WHILE THE ECMWF
PLACES THE SYSTEM AT THE SRN SEDG OF HUDSON BAY. EVEN WITH THE
DIFFERENCES...BY TUE MORNING HIGH PRESSURE ONCE AGAIN REASSERTS
ITSELF OVER THE KY/OH/W VA BORDER IN BOTH MODELS. THIS HIGH PRESSURE
APPEARS TO DEVELOP A WEAKNESS AS A STATIONARY FRONT STALLS IN THE
OHIO VALLEY JUST NORTH OF THE OH RIVER BY WED MORNING. WHILE THE
GFS TRIES TO DROP THIS FRONT INTO ERN KY DURING THE DAY ON WED THE
ECMWF PUSHES THE BOUNDARY BACK NORTH AS THE NEXT SYSTEM TRACKS INTO
CANADA JUST WEST OF THE GREAT LAKES. FOR SENSIBLE WEATHER...IT LOOKS
LIKE AN EXTENDED PERIOD OF DRY WEATHER WITH A SLIGHT CHANCE FOR
AFTERNOON AIRMASS SHOWERS ON TUESDAY THROUGH THURSDAY AS ERN KY
REMAINS IN THE WARM SECTOR WITHOUT A REAL GOOD DEFINED TRIGGER.
HIGHS WILL REMAIN IN THE UPPER 80S WHILE LOWS WILL BE IN THE UPPER
60S.

&&

.AVIATION.../18Z TO 18Z/

AS UPPER LEVEL ROTATES NORTHWARD ACROSS THE OHIO VALLEY THIS
AFTERNOON...THERE WILL BE A CONTINUED THREAT FOR SOME ISOLATED TO
SCATTERED SHOWERS AND PERHAPS EVEN A THUNDERSTORM. THUNDERSTORM
CHANCES ARE LOW ENOUGH AT THIS POINT TO KEEP THE MENTION OUT OF THE
TAFS. OTHERWISE...GUSTY WINDS WILL DEVELOP AGAIN AT THE TAF SITES BY
LATE THIS AFTERNOON AS WE MIX DOWN SOME STRONGER WINDS WITH LATE DAY
HEATING. THESE WINDS WILL DIE OFF QUICKLY THIS EVENING. TRICKY
CLOUD/FOG FORECAST TONIGHT AS ANY CLEARING WILL LIKELY YIELD SOME
FOG...POTENTIALLY DENSE. IT IS VERY UNCERTAIN ON HOW MUCH CLEARING
WILL BE REALIZED. FOR NOW...TAKING A COMPROMISE APPROACH WITH THE
TAFS WITH A LOW CEILING AND SOME LIGHT FOG. HOWEVER...IT WILL LIKELY
EITHER BE LOW IFR CIGS OR LOW IFR VISIBILITY. HOPEFULLY THE 00Z TAF
ISSUANCE WILL SHED BETTER LIGHT ON THE FOG/STATUS FORECAST FOR
TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KAS
LONG TERM...DUSTY
AVIATION...KAS
Hazardous weather outlook, May 26, 3:33 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT THU MAY 26 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
333 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS
COULD BECOME SEVERE THIS EVENING...WITH DAMAGING WINDS THE MAIN
CONCERN...BUT LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY HAIL...DAMAGING WINDS...AND STRONG WIND
GUST REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KAS

In the hours before

Local storm report, May 26, 11:11 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1111 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     1 SW MONTICELLO         36.83N 84.86W
05/26/2011                   WAYNE              KY   DEPT OF HIGHWAYS

            BARN BLOWN INTO KY 200 NEAR HWY 167.

0250 AM     TSTM WND DMG     N SUSIE                 36.78N 84.96W
05/26/2011                   WAYNE              KY   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ONTO A HOUSE ALONG HWY 1546 IN
            MURL.

0255 AM     TSTM WND DMG     MONTICELLO              36.84N 84.85W
05/26/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ONTO A TRAILER HOME ON EVELYN
            AVENUE IN MONTICELLO.

0304 AM     TSTM WND DMG     1 W SOMERSET            37.08N 84.63W
05/26/2011                   PULASKI            KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON HWY 80 JUST WEST OF SOMERSET.

0305 AM     TSTM WND DMG     3 N PULASKI             37.25N 84.64W
05/26/2011                   PULASKI            KY   TRAINED SPOTTER

            LIMB BROKEN OFF OF A WALNUT TREE AND BLOW DOWN THE
            STREET. ALSO HAD PEA SIZED HAIL ALMOST COVERING THE
            GROUND.

0315 AM     TSTM WND DMG     BURNSIDE                36.99N 84.60W
05/26/2011                   PULASKI            KY   LAW ENFORCEMENT

            POWER OUTAGES WERE REPORTED IN BURNSIDE.

0318 AM     TSTM WND DMG     MARSHES SIDING          36.74N 84.48W
05/26/2011                   MCCREARY           KY   PUBLIC

            TREES DOWN IN A PERSONS YARD.

0321 AM     TSTM WND DMG     MOUNT VICTORY           37.03N 84.39W
05/26/2011                   PULASKI            KY   LAW ENFORCEMENT

            POWER OUTAGES WERE REPORTED IN MOUNT VICTORY.

0343 AM     TSTM WND DMG     LONDON                  37.13N 84.08W
05/26/2011                   LAUREL             KY   LAW ENFORCEMENT

            TREE BLOWN DOWN OUTSIDE OF THE JAIL IN LONDON.

0345 AM     TSTM WND DMG     EAST BERNSTADT          37.19N 84.12W
05/26/2011                   LAUREL             KY   TRAINED SPOTTER

            3 LARGE TREES DOWN ACROSS HWY 1227.

0347 AM     TSTM WND DMG     KEAVY                   37.00N 84.17W
05/26/2011                   LAUREL             KY   LAW ENFORCEMENT

            A POWER LINE WAS BLOWN DOWN ON LAUREL LAKE ROAD IN KEAVY.

0358 AM     TSTM WND DMG     CHESTNUTBURG            37.29N 83.80W
05/26/2011                   CLAY               KY   LAW ENFORCEMENT

            TREE DOWN ON EAST HIGHWAY 577.

0417 AM     TSTM WND DMG     1 W MANCHESTER          37.15N 83.79W
05/26/2011                   CLAY               KY   LAW ENFORCEMENT

            TREE DOWN ON STATE ROUTE 638.

0423 AM     TSTM WND DMG     GOOSE ROCK              37.09N 83.69W
05/26/2011                   CLAY               KY   LAW ENFORCEMENT

            TREE DOWN ON GRANNYS BRANCH ROAD.

&&

JCARICO
Special weather statement, May 26, 12:50 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1250 PM EDT THU MAY 26 2011

KYZ087-088-115-118-261715-
PERRY-LETCHER-HARLAN-BELL-
1250 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN PERRY...
   SOUTHWESTERN LETCHER...
   HARLAN AND
   EAST CENTRAL BELL.

AT 1250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALVA...OR 10
MILES SOUTHWEST OF HARLAN...MOVING NORTHEAST AT 50 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 3:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT THU MAY 26 2011

KYZ079-080-084-085-262030-
PULASKI-LAUREL-WHITLEY-MCCREARY-
353 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN PULASKI...
   SOUTHWESTERN LAUREL...
   NORTHWESTERN WHITLEY AND
   MCCREARY.

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CO-OPERATIVE...OR 7 MILES WEST OF WHITLEY CITY...MOVING NORTHEAST AT
45 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 4:24 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT THU MAY 26 2011

KYZ079-080-084>086-262100-
PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX-
424 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN PULASKI...
   LAUREL...
   WESTERN KNOX...
   NORTHWESTERN WHITLEY AND
   NORTHEASTERN MCCREARY.

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HONEYBEE...OR
11 MILES NORTHEAST OF WHITLEY CITY...MOVING NORTHEAST AT 40 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 4:26 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT THU MAY 26 2011

KYZ079-083-262115-
PULASKI-WAYNE-
426 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT THURSDAY AFTERNOON...

   PULASKI AND
   NORTHERN WAYNE.

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABELL...OR 11
MILES NORTH OF ALBANY...MOVING NORTHEAST AT 40 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 5:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT THU MAY 26 2011

KYZ069-080-084-085-116-262145-
LAUREL-WHITLEY-MCCREARY-JACKSON-CLAY-
500 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN JACKSON...
   NORTHERN CLAY...
   LAUREL...
   NORTHWESTERN WHITLEY AND
   EXTREME NORTHEASTERN MCCREARY.

AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARK CAMP...OR
13 MILES NORTHWEST OF WILLIAMSBURG...MOVING NORTHEAST AT 40 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:33 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne27 min
May 26, 2:54 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley51 min
May 26, 3:24 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 1 more51 min
May 26, 3:37 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Knox, Laurel and 7 more23 min
May 26, 4:01 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Knox, Lee, Leslie and 7 more29 min
May 26, 5:30 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.